Article Text

PDF

Spontaneous stent-edge spasm in a patient with myocardial infarction
  1. B Kaku,
  2. H Kanaya,
  3. Y Horita
  1. 3kakunyc.odn.ne.jp

Statistics from Altmetric.com

A 57 year old Japanese man who had no history of vasospastic angina was admitted because of acute myocardial infarction complicated by ventricular fibrillation. He was resuscitated by cardioversion. Coronary angiography revealed a 90% stenosis in the proximal portion of the left anterior descending artery (LAD). A coronary stent (Zeta stent 3.5–28 mm) was deployed in the proximal LAD lesion. Although he had been asymptomatic, follow up angiography was performed four months later. In the first angiogram of the LAD, luminal narrowing at the stent distal edge was noted (panel A: white arrows denote the stent-edge spasm site). We considered the following two possibilities: stent-edge restenosis had occurred or there was spontaneous stent-edge spasm. Ergonovine was injected into the LAD in incremental doses of 10 μg (panel B) and 20 μg (panel C) over four minutes. After the injection of ergonovine, luminal narrowing at the distal edge of the stent increased (panel B) and severe narrowing with filling delay was observed (panel C). The spasm resolved with intracoronary administration of 3 mg of isosorbide dinitrate and the luminal narrowing at the stent distal edge disappeared (panel D). After follow up angiography, treatment with a calcium channel antagonist was started. Although spontaneous stent-edge spasm is rare, we should not neglect this phenomenon.


Embedded Image

View Abstract

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.